Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Follow up to the Question What is Viracept doing to my body?
Feb 28, 2000

To whom it may concern: I am also on the treatment combination of Viracept and Combivir and can relate to the symptoms spoke of in the original question. I've been on this treatment for almost two years and it's the only one I've ever had. It's been great for me bringing my VL to undetectable levels and allowing my TC to rise. In the beginning I was so worried about what the Meds were doing to my insides I immediately went back to my Dr. and asked what's going on. He assured me that the diarrhea was a side effect of the drug but it wasn't causing any harm to my insides. What I've been able to do is to try and regulate the diarrhea w/immodium. I don't take a hand full of immodium either...I would say that five to six days out of the week I have normal bowel movements. But there is that one day that's really really bad...so after one of those episodes I take 2 immodium tablets and that keeps me regulated the rest of the time. You can't take a lot of immodium and not expect to have diarrhea. Personally taking them in moderation will help get your movements regulated. It really does help. I can also tell when my diet changes and I eat maybe more foods one week that aren't as healthy as some my movements change. But I have noticed that the diarrhea doesn't happen as often now as they did in the beginning. It's all about balance and paying attention to what you eat and how your body reacts to certain foods. I don't know how long this person has been on the treatment but i wish you luck and hang in there. I think that it's a small price to pay for staying alive.

Response from Dr. Cohen

I am posting this to add some helpful comments from another viracept patient.



Previous
In response to Viracept Diarrhea
Next
Despairing over PI related facial muscle loss

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement